MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR
Model Number 51-424-25-09
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/12/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Guardian of patient was making final 1mm turn with the patient screwdriver and the device broke.Doctor forrest reported the patient's completely fine, no negative effects occurred.Doctor forrest thinks it may be a case of the parent trying with too much force to distract the device with the patient screwdriver when it's possible the device has already completed its full distraction potential.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the returned product.Process evaluation was also completed on the lot number provided.Tensile cracks were observed under the stereo microscope.It was determined there were no indications of material or manufacturing defects.During the investigation the product lot number provided was reviewed in the device history records.The dhr review showed no discrepancies or anomalies.The results of the investigation have concluded that the root cause for breakage was due to mechanical overload on the device.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
DISTRACTION, INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6335733
Report Number9610905-2017-00027
Device Sequence Number977123
Product Code MQN
UDI-Device Identifier00888118081278
UDI-Public(01)00888118081278
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number51-424-25-09
Device Lot Number33067451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/20/2017
Supplement Date Received by Manufacturer10/18/2017
Initial Report FDA Received Date02/16/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age8 MO